MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE CR FEM TRIAL SZ 3 LT; FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE CR FEM TRIAL SZ 3 LT; FEMORAL TRIALS
Catalog Number 254500713
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the attune femur probe broke into two parts when being removed from a sterile tray during incoming inspection.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, ¿attune femur probe broke in two parts by taken out of sterile tray¿.The product returned to depuy synthes for evaluation.Visual analysis revealed that attune cr fem trial sz 3 lt has one condyle broken; fragment was returned for evaluation.No other defects were observed.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause a fracture.Such rocking should be avoided.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 3 lt would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - 1) quantity manufactured: 439 pcs.2) date of manufacture: may 10th 2013.3) any anomalies or deviations identified in dhr: none.4) expiry date: none.5) ifu reference: (b)(4).Device history review - a manufacturing record evaluation was performed for the finished device product code 254500713 lot number mvmbkd220, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.

Brand Name
ATTUNE CR FEM TRIAL SZ 3 LT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24269158
Report Number1818910-2026-02492
Device Sequence Number13267251
Product Code HWT
UDI-Device Identifier10603295133858
UDI-Public(01)10603295133858(10)MVMBKD220
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500713
Device Lot NumberMVMBKD220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/25/2026
04/17/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/27/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown